I was given my first dose of Lyrica last night and I slept brilliantly for once, today I've been very sleepy and when I took a nap I couldn't stand up when I awoke because my hip just flared up so badly I couldn't even walk. Luckily I am in hospital, so they gave me morphine straight away and its feeling much better. I really don't know very much about Lyrica and I'd like to hear what some people have experienced with it. I've been on Tramadol, Morphine tabs, Fentanyl patches, and a methotrexate, salazopyrene, azapress, anything you can think of. I'm currently on Arava and Azapress and now the Lyrica and still the morphine injections, which are just to tide me over the fentanyl withdrawal and to wait for the Lyrica to start working. I too have a whole host of other medical problems but am so bored with them I've decided to not mention them here.
I'd really appreciate info on your experiences with Lyrica though - the first question I need an answer to is how long do you have to take them before they stop making you so sleepy?
I have been on Lyrica and Tramadol for a month (approx.) for fibromyalgia.
Lyrica seemed God sent by like day 3 and with the tramadol, I thought I was going to be okay and the pain was tolerable...but by week three the pain was horrible again, and my hips also hurt really bad. They uped my dose to 150 mg 2x daily of the Lyrica and 100mg every 6hrs of tramadol. I'm doing mildly better. The pain hits me sometimes like a tonn of bricks and I feel worse than ever. I do not know how well the Lyrica is really working, I am still in pain. But everything takes time. I am about to start Suboxone, which you might suggest to help with your withdrawls from the fentanyl, it is real helpful with witdrawls and also for pain.
OH to REALLY ANSWER YOUR QUESTION: I was sleepy for about the first week and a half and it went away.
Lyrica made me feel like I was drunk on a keg of beer and I was crab walking sideways and tilted... Plus an upset stomach.
I mean - if I liked drugs that would have been fine... But dang!!!!!!!! That was incredible.
I took them for 6 days --- and I stopped taking them as the sides were getting worse --- It took 3 days to get rid of the sides.
They gave me Tramadol - which appears to be working ok ---- I prefer the percocets now that I've tried something else. I had thought I hated them - but now that I've tried something else, I've learned my lesson.
Much luck -- I've heard Lyrica really helps a lot of people.
We appear to have a lot in common, many issues for me (IBS, Diverticulitis, Sjogrens, sero-neg RA, breast CA, whatever...). I have been using fentanyl patch for 5 years (50mc). Just started Lyrica. For me, the sleep is a godsend, and I'm looking forward to discontinuing the Trazadone I was taking to help me sleep. My rheumy just increased the dose to 100 mg after first month. It does give me some balance and goofines problems, but he suggests I will eventually adjust. In the meantime, I'm looking at cutting my Fentanyl patches (with scissors) until I get it down. Also, I'm beginning to decrease my Prednisone, which has been at 7.5 mg for 2 years. So, I'm willing to work on this with Lyrica and I hope it allows me to get off some of these meds as planned.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.